Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 5, 2021, 5:36 PM EDT for Bamberg County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 5:36 PM EDT (21:36 UTC)
- Expired
- Jun 5, 2021, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.75 in
- Wind
- 55
County Bamberg County, SC
The radar
The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
244
WWUS82 KCHS 052136
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
536 PM EDT Sat Jun 5 2021
SCZ040-042-043-052200-
Allendale-Hampton-Inland Colleton-
536 PM EDT Sat Jun 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
ALLENDALE COUNTIES...
At 536 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Seigling to
near Ashton, and moving northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Allendale, Colleton, Sycamore, Lodge, Ulmer, Seigling, Padgetts and
Ashton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3292 8088 3304 8141 3311 8138 3311 8129
3312 8124 3312 8120 3305 8113 3305 8110
3303 8108 3310 8095 3306 8090 3309 8088
3313 8089 3316 8083 3315 8083
TIME...MOT...LOC 2136Z 212DEG 17KT 3308 8132 3299 8093
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 5, 4:01 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 5, 4:01 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Charleston SC 401 PM EDT Sat Jun 5 2021 .SYNOPSIS... Atlantic high pressure will prevail through late next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... This Evening and Tonight: Aloft, weak ridging will be in place across the Southeast while a low remains centered across the South Central United States. At the sfc, the area will remain positioned along the western periphery of Atlantic high pressure and to the east of weak troughing well inland. Light southerly flow will prevail with these features in place, feeding deep moisture into the area and resulting in shower and thunderstorms through at least early evening hours. Latest radar trends and hires guidance suggest showers and thunderstorms will continue to occur along an inland moving sea breeze, while outflow/boundary interactions support additional development across inland areas as weak mid-lvl shortwave energy traverses aloft. SBCAPE between 3000-4000 J/kg, DCAPE between 800- 1000 J/kg, Lifted Index values around -6C, 0-6km bulk shear around 20-25 kt, and poor mid-lvl lapse rates suggest most convection will be pulse type in nature, but a few stronger and/or marginally severe thunderstorms can not be ruled out with strong wind gusts, small hail and heavy downpours being the primary concerns, mainly until an hour or two after sunset. Soundings do indicate deep saturated moisture profiles (PWATS around 2.0 inches) and weak steering flow in place, while water vapor imagery along with sfc dewpts in the low- mid 70s also support an atmosphere prime for heavy showers and thunderstorms. Should convective activity continue and become enhanced with outflow/boundary interactions, Flood Advisories could be needed. Most convection should wane during the overnight period, but a few showers and/or thunderstorms are still possible through the night given sufficient instability, deep moisture and weak h5 shortwave traversing aloft. Overnight lows should remain mild with some clouds across the area, generally dipping into the upper 60s/around 70 well inland to low/mid 70s near the coast. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Atlantic high pressure will prevail while weak troughing remains inland through the short term. Plentiful moisture will remain across the area leading to showers/thunderstorms. Most coverage of showers/thunderstorms will be in the afternoon during peak daytime heating and when instability is at its maximum. While the overall severe threat remains low, a stronger storm cannot be ruled out. Drier air will briefly move into the area on Tuesday. Although, showers and thunderstorms will still be possible due to lingering moisture. High temperatures will be in the mid 80s to low 90s with low 80s along the coast. Low temperatures will be upper 60s to mid 70s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... High pressure will continue to be the predominant feature, although weak troughing inland will keep moisture in the region. Therefore, showers and thunderstorms will be possible each day, mainly in the afternoon where instability is maximized and boundary interactions are likely to occur. High temperatures will be in the upper 80s to mid 90s each day. Lows will be in the upper 60s to mid 70s. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Scattered showers and thunderstorms are expected to develop and/or continue across the area late this afternoon, with greatest chances occurring at the CHS and SAV terminals during the next few hours (20Z-22Z). Brief flight restrictions are possible during showers/thunderstorms, potentially resulting in MVFR/IFR conditions at times. Expect VFR conditions to return at all terminals early evening and persist through much of the night. There is a small risk for flight restrictions at the terminals late tonight and heading into daybreak due to low clouds and/or fog, but confidence remains too low to include at the terminals at this time. Scattered showers/thunderstorms should also return across the early Sunday afternoon, and could need to be included in later taf issuances. Extended Aviation Outlook: Brief flight restrictions are possible due to low clouds during overnight periods and low vsbys during afternoon showers/thunderstorms each day. && .MARINE... This Evening and Tonight: Southerly flow will prevail across local waters as the area remains positioned along the western periphery of Atlantic high pressure and to the east of weak troughing well inland. In general, wind speeds should remain around 10-15 kt or less, gradually weakening during the second half of the night. Seas should average between 2-4 ft, largest across offshore Georgia waters. Sunday through Thursday: Atlantic high pressure will prevail across the waters. Southerly winds less than 15 knots are expected and seas will be between 2-4 feet. && .EQUIPMENT... The KSAV ASOS remains out of service until further notice. Manual observations are being taken except between the hours of midnight and 6 AM EDT. Observations will not be available during these hours. Climate information for the site will be diminished or not available. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM... LONG TERM... AVIATION...DPB MARINE...DPB EQUIPMENT...
Hazardous weather outlook, Jun 5, 4:11 PM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 411 PM EDT Sat Jun 5 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042- 047>052-062015- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Jasper-Beaufort-Coastal Colleton-Charleston- Coastal Jasper-Tidal Berkeley- 411 PM EDT Sat Jun 5 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ043>045-062015- Inland Colleton-Dorchester-Inland Berkeley- 411 PM EDT Sat Jun 5 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Heavy Rainfall: Clusters of slow moving showers and thunderstorms are expected across the area this evening, some of which could produce heavy rainfall and result in flooding at times. Flood Advisories could be needed into early evening hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jun 5, 4:13 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT SAT JUN 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HEAVY RAIN 3 E COLLEGE PARK 33.02N 80.05W
06/05/2021 M6.85 INCH BERKELEY SC MESONET
6.85" OF RAIN SINCE 230PM.
&&
EVENT NUMBER CHS2100214
JRLLocal storm report, Jun 5, 4:36 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT SAT JUN 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HEAVY RAIN 1 E COLLEGE PARK 33.02N 80.08W
06/05/2021 M4.82 INCH BERKELEY SC NWS EMPLOYEE
4.82" IN LESS THAN 2 HOURS IN CROWFIELD PLANTATION.
&&
EVENT NUMBER CHS2100215
JRLLocal storm report, Jun 5, 4:39 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SAT JUN 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HEAVY RAIN 3 NNW GOOSE CREEK 33.02N 80.05W
06/05/2021 U0.00 INCH BERKELEY SC SOCIAL MEDIA
2-3 FT OF WATER IN THE STREET AND PARKING AREA OF THE
TOWNHOUSES ON BRUSH BLVD IN FOXBOROUGH. SEVERAL CARS
FLOODED.
&&
EVENT NUMBER CHS2100216
JRLLocal storm report, Jun 5, 4:44 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT SAT JUN 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HEAVY RAIN 2 ENE COLLEGE PARK 33.03N 80.06W
06/05/2021 U0.00 INCH BERKELEY SC SOCIAL MEDIA
PLANTATION N BLVD NEAR WALMART IS IMPASSIBLE DUE TO
FLOODING.
&&
EVENT NUMBER CHS2100217
JRLSpecial weather statement, Jun 5, 5:16 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Charleston SC
516 PM EDT Sat Jun 5 2021
SCZ040-042-043-052130-
Allendale-Hampton-Inland Colleton-
516 PM EDT Sat Jun 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
ALLENDALE COUNTIES...
At 515 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Colleton to
Miley to Sycamore. These storms were nearly stationary.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Allendale, Colleton, Fairfax, Sycamore, Smoaks, Lodge, Williams and
Ulmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3311 8137 3312 8120 3305 8113 3305 8110
3303 8108 3310 8095 3306 8090 3309 8088
3313 8089 3314 8084 3298 8073 3291 8097
3295 8131 3314 8149
TIME...MOT...LOC 2115Z 129DEG 2KT 3301 8088 3296 8104 3303 8123
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 5, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
536 PM EDT Sat Jun 5 2021
SCZ040-042-043-052200-
Allendale-Hampton-Inland Colleton-
536 PM EDT Sat Jun 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
ALLENDALE COUNTIES...
At 536 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Seigling to
near Ashton, and moving northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Allendale, Colleton, Sycamore, Lodge, Ulmer, Seigling, Padgetts and
Ashton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3292 8088 3304 8141 3311 8138 3311 8129
3312 8124 3312 8120 3305 8113 3305 8110
3303 8108 3310 8095 3306 8090 3309 8088
3313 8089 3316 8083 3315 8083
TIME...MOT...LOC 2136Z 212DEG 17KT 3308 8132 3299 8093
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:55 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 2 hr |
| Jun 5, 2:52 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 65 min |
| Jun 5, 3:17 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jun 5, 3:23 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 39 min |
| Jun 5, 4:00 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 3 hr |
| Jun 5, 4:01 PM EDT | Special Weather Statement | CHS | Dorchester | 14 min |
| Jun 5, 4:34 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 86 min |
| Jun 5, 5:16 PM EDT | Special Weather Statement | CHS | Bamberg | 14 min |
| Jun 5, 6:04 PM EDT | Special Weather Statement | CHS | Hampton | 26 min |
| Jun 4, 8:04 PM EDT | Special Weather Statement | CHS | Bryan | 26 min |
| Jun 4, 8:22 PM EDT | Areal Flood Advisory | CHS | Liberty | 83 min |
| Jun 4, 8:28 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 38 min |
| Jun 4, 9:34 PM EDT | Areal Flood Advisory | CHS | Liberty, Long | 86 min |
| Jun 5, 6:35 PM EDT | Special Weather Statement | CHS | Jenkins | 25 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.